Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Springfield, MO

June 7, 2007Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2007, 9:50 PM CDT for Crawford County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 9:50 PM CDT (02:50 UTC)
Expired
Jun 7, 2007, 10:45 PM CDT
In force
55 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Crawford County, KS

The radar

The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:20 PM CDTTSTM WND DMGPittsburg, KSFEW TREES DOWN.
Jun 7, 10:43 PM CDTTSTM WND DMG1 S Pittsburg, KSSEVERAL LIMBS DOWN...PEA SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 8:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 080250
SVRSGF
KSC037-080345-
/O.NEW.KSGF.SV.W.0119.070608T0250Z-070608T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1045 PM CDT.

* AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MCCUNE...OR 11 MILES SOUTHWEST OF
  GIRARD...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GIRARD BY 1000 PM CDT.
  FRONTENAC AND 7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT.
  ARMA AND ENGLEVALE BY 1015 PM CDT.
  MULBERRY BY 1020 PM CDT.
  6 MILES SOUTHEAST OF ARCADIA BY 1025 PM CDT.

THE TOWNS OF BEULAH...LONE OAK...RINGO...POLK...FRANKLIN...YALE AND
CROWEBURG ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3763 9507 3734 9506 3735 9463 3767 9462

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:22 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 7, 9:22 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU JUN 07 2007

.DISCUSSION...

ACTIVE NIGHT OF WEATHER ON TAP.

WHILE THE DRY LINE STALLED OUT TO OUR WEST LATE THIS AFTERNOON...A
COLD FRONT HAS SURGED TO THE SOUTHEAST ACROSS CENTRAL KANSAS DURING
THE PAST FEW HOURS...ASSOCIATED WITH A MID LEVEL LEVEL DISTURBANCE
ROUNDING THE BASE OF THE UPPER LOW OVER THE NORTHERN PLAINS. THIS
COLD FRONT WILL OVERTAKE THE AFOREMENTIONED DRY LINE DURING THE NEXT
FEW HOURS AND PROVIDE THE LIFT NEEDED TO BREAK THE CAP NOTED ON THE
00Z KSGF SOUNDING.

THE CAP HAS WEAKENED SUFFICIENTLY TO OUR WEST (AND AHEAD OF THE
DRYLINE) TO ALLOW FOR A FEW TSRA TO DEVELOP FROM CENTRAL KS TO SE
KS. SCT SUPERCELLS WILL CONTINUE TO DEVELOP AHEAD OF THE DRYLINE
THROUGH MIDNIGHT AND AFFECT EXTREME SE KS AND FAR WESTERN MO.
ADDITIONAL THUNDERSTORM ARE ANTICIPATED AS THE COLD FRONT SURGES
INTO THIS WARM AND UNSTABLE AIRMASS. A COMBINATION OF ISOLATED
SUPERCELLS AND LINE SEGMENTS ARE FIRST EXPECTED...WITH AN EVENTUAL
MORPH INTO A SQUALL LINE. ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE.

TIMING WISE...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR CAN
EXPECT STORMS PRIOR TO 3AM...WITH AREAS EAST OF THE HIGHWAY 65
CORRIDOR EXPERIENCE STORMS AFTER 3AM.

GAGAN

&&

.PREV DISCUSSION...
/320 PM CDT THU JUN 07 2007/

THE FULL SUITE OF SEVERE WEATHER CAN BE EXPECTED ACROSS EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AND
OVERNIGHT.  WILL BE MONITORING SATELLITE TRENDS CLOSELY THIS
AFTERNOON FOR THE POSSIBILITY OF CAP EROSION.  THE LATEST SREF
GUIDANCE SUGGESTS THAT THERE IS ABOUT A 30% CHANCE OF THE CAP
BREAKING PRIOR TO 00Z...WITH THE BEST CHANCES OCCURRING WEST OF
HIGHWAY 65.

OTHERWISE MORE NUMEROUS STORMS WILL DEVELOP ALONG THE DRYLINE OVER
THE FLINT HILLS LATE THIS AFTERNOON AND THIS EVENING...EVENTUALLY
SPREADING INTO THE OZARKS THROUGH THE LATE EVENING AND OVERNIGHT
HOURS.  HIGH END INSTABILITY AND SHEAR PARAMETERS SUGGEST THE
LIKELIHOOD OF ORGANIZED CONVECTION CAPABLE OF PRODUCING ALL MODES OF
SEVERE PHENOMENA.

CRAMER

.SHORT TERM...TONIGHT THROUGH SATURDAY

INTENSE CYCLONE CURRENTLY MOVING THROUGH THE NORTHERN PLAINS SHOULD
PROVIDE A TRANSITION FROM A SPRING TO A MORE SUMMER TYPE PATTERN.
FRONT/DRYLINE WILL MAKE ITS WAY INTO THE CWA DURING THE OVERNIGHT
HOURS.  SEVERE POTENTIAL IS DEFINITELY THERE. CURRENTLY UNDER A
CAPPED ENVIRONMENT BUT INSTABILITY AND SHEAR PRESENT FOR SUPERCELL
FORMATION.  A COMBINATION OF THE APPROACHING SURFACE FRONT AND AN
UPPER LEVEL SPEED MAX WILL ALLOW CAP TO WEAKEN SOMETIME THIS EVENING.

FRONT MAKES ITS WAY THROUGH THE AREA BY 12Z FRIDAY AND BECOMES
EAST-WEST ORIENTED ACROSS ARKANSAS. UPPER LEVEL HIGH PRESSURE THEN
BEGINS BUILDING OVER THE SOUTHERN STATES ON FRIDAY.  SURFACE FRONT
REMAINS CLOSE ENOUGH TO THE AREA TO WARRANT AT LEAST SLIGHT CHANCE
POPS ALONG ARKANSAS BORDER THROUGH SATURDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY

MEAN TROUGH BEGINS TO SET UP ACROSS WESTERN U.S. ON SUNDAY ALLOWING
RIDGING TO TAKE PLACE OVER THE OZARKS.  AS THE SURFACE HIGH MOVES ON
TO THE EAST...CONVECTION WILL BECOME MORE WIDELY SCATTERED IN NATURE
AND WILL MORE LIKELY DEPEND ON THE MOVEMENT OF DISCRETE UPPER LEVEL
WAVES ACROSS THE TOP OF THE FLAT RIDGE.  TEMPERATURES WILL BE AT TO
JUST SLIGHTLY ABOVE SEASONAL NORMALS.  GUIDANCE TEMPS SEEMED
REASONABLE AND DID NOT MAKE TOO MANY ADJUSTMENTS.

GAEDE

&&

.AVIATION...

FOR THE 00Z KSGF/KJLN TAFS: A COLD FRONT WILL APPROACH THE REGION
FROM THE NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS
A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE FRONT.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN KANSAS THIS EVENING...EVENTUALLY SHIFTING INTO SOUTHWEST
MISSOURI LATER THIS EVENING INTO THE OVERNIGHT HOURS. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE.

IN THE MEAN TIME...GUSTY SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO
35 MPH AT TIMES.  STRONG WINDS ARE EXPECTED THROUGH THE EVENING
HOURS...UNTIL THE FRONT APPROACHES THE TAF SITES DURING THE
OVERNIGHT HOURS.  UPON THE PASSAGE OF THE FRONT...EXPECTED WINDS TO
SHIFT TO THE NORTHWEST.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FOR THE MISSOURI OZARKS UNTIL 7 PM.
KS...WIND ADVISORY FOR EXTREME SOUTHEAST KANSAS UNTIL 7 PM.

WFO SGF
Hazardous weather outlook, Jun 7, 7:56 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT THU JUN 7 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
756 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
 EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND
 ISOLATED TORNADOES. HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED
 AREAS OF FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EXTREME
 SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS LATER THIS
 EVENING...THEN SPREAD EAST THROUGH THE REST OF THE OUTLOOK AREA
 OVERNIGHT.

  DISCUSSION:

 AN EXTREMELY UNSTABLE AND MOIST AIRMASS HAS DEVELOPED ACROSS THE
 REGION THIS AFTERNOON AND EVENING. A DRY LINE WILL SURGE INTO THE
 FLINT HILLS REGION OF KANSAS AND TRIGGER SEVERE THUNDERSTORMS.
 THESE STORMS WILL MOVE EAST INTO EXTREME SOUTHEAST KANSAS AND THE
 MISSOURI OZARKS DURING THE LATE EVENING AND OVERNIGHT HOURS. DUE
 TO THE VERY MOIST AIRMASS IN PLACE SOME LOCATIONS WILL EXPERIENCE
 FLASH FLOODING OF SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI
 EARLY FRIDAY MORNING. SOME STORMS MAY STILL BE SEVERE WITH
 DAMAGING WINDS POSSIBLE. THE FRONT WILL SHIFT SOUTH OF THE AREA
 DURING THE DAY FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN
 THE WEEKEND BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND
 MONDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING
 WEST OF A LINE FROM CASSVILLE TO WARSAW LINE INITIALLY...AND THEN
 ACROSS THE REMAINDER OF THE OZARKS LATER TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE/CRAMER

In the hours before

Special weather statement, Jun 7, 8:41 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT THU JUN 7 2007

KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093-094-101-
080245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-
LAWRENCE-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE
841 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN
EFFECT UNTIL 4 AM CDT FRIDAY FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                HICKORY               MILLER

IN SOUTHWEST MISSOURI

BARTON                BENTON                CEDAR
DADE                  DALLAS                GREENE
JASPER                LAWRENCE              MCDONALD
MORGAN                NEWTON                POLK
ST. CLAIR             VERNON

THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARTHAGE...
COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...FORT SCOTT...
GREENFIELD...HERMITAGE...JOPLIN...LAKE OZARK...LAMAR...MOUNT VERNON...
NEOSHO...NEVADA...OSAGE BEACH...OSCEOLA...PINEVILLE...PITTSBURG...
REPUBLIC...SPRINGFIELD...STOCKTON...VERSAILLES AND WARSAW.

WISE
Special weather statement, Jun 7, 9:38 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT THU JUN 7 2007

KSZ097-101-080315-
CRAWFORD KS-CHEROKEE KS-
938 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL
1015 PM CDT...

AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...MOVING NORTHEAST AT 35
MPH.

THIS STORM WILL BE NEAR...
  MCCUNE BY 945 PM CDT.
  9 MILES NORTHWEST OF CHEROKEE BY 1000 PM CDT.
  GIRARD BY 1005 PM CDT.
  7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT.
  ARMA...FRONTENAC...ENGLEVALE AND 7 MILES SOUTHWEST OF MULBERRY BY
  1015 PM CDT.

THE TOWNS OF GREENBUSH...BEULAH...RINGO...LONE OAK...POLK...
FRANKLIN...CROWBAR AND YALE ARE IN THE PATH OF THIS STORM.

PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF
MCCUNE...GIRARD AND ARMA...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:05 PM CDTSevere Thunderstorm WarningSGFCherokee55 min
Jun 7, 10:18 PM CDTTornado WarningSGFCherokee, Crawford42 min
Jun 7, 10:56 PM CDTSevere Thunderstorm WarningSGFCherokee34 min
Jun 7, 11:18 PM CDTTornado WarningSGFCherokee42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.